The Vestibular Migraine Community

Nortriptyline help! Again


#1

Hallucinations from Nort?? I feel like I am going insane and can’t control my thoughts and my mind is always racing. And my memory… is so bad.

Upping the dose everything gets 10x worse. Should I just cold turkey tonight? I’m scared it’s not going to go away.

Forgot to add I’m only on 10mg.


#2

Why don’t you go down half a dose. Plit in half the 10 mg and start with a 5 mg and see if you have less side effects. And if you want to get off it first go down to 5 ( but ask your doctor just in case)


#3

I don’t think benzos are a good idea, but might be in your case. What don’t you do a low dose of lorezapam or xanax and do the 10mg Nort for one week. After one week if you feel still Nort is not showing any benefits then time to switch to another med.

Did you have a similar response to Amitriptyline ? If so then they are same family and time to find another drug.


#4

Sounds to me like your anxiety is taking over. I’m on 60 mgs a night and it’s a brilliant medication. Give it a chance and calm down, your on 10 mgs and it’s a extremely safe medication at that low level. Stick with it and in future go up in 5 mgs.


#5

For now try going down 5 mg by cutting the pills in half and if that doesn’t start to help after about a week I would suggest talking with your doctor about truing 2 something new. I also take nort and hallucinate, you aren’t going insane it can be a side effect, I understand most people don’t get this side effect.


#6

FWIW I did have some very vivid nightmares on sister drug Amitriptyline that weren’t very pleasant!


#7

I get some pretty vivid dreams and nightmares too not the most pleasant hope you were able to work things out with that though.


#8

I’m off all meds, so yeah, these have gone (but sleeping without meds and with positional vertigo most nights presents its own challenges! :smiley: )